Alert archive / North Carolina / Special Weather Statements in 2014

Special Weather Statement, NWS Newport/Morehead City, NC

May 28, 2014Beaufort County, North Carolina

NWS Newport/Morehead City, NC issued this special weather statement at May 28, 2014, 5:36 PM EDT for Beaufort County, North Carolina. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2014, 5:36 PM EDT (21:36 UTC)
Expired
May 28, 2014, 6:15 PM EDT
In force
39 min
Issued by
NWS Newport/Morehead City, NC

County Beaufort County, NC

The radar

The Morehead City radar (KMHX), 82 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2014-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 719 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2014-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
719 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
819 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

808 
WWUS82 KMHX 282136
SPSMHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
536 PM EDT WED MAY 28 2014

NCZ045-046-080-081-094-282215-
BEAUFORT-MAINLAND HYDE-PAMLICO-TYRRELL-WASHINGTON-
536 PM EDT WED MAY 28 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...TYRRELL...
WASHINGTON...MAINLAND HYDE AND BEAUFORT COUNTIES THROUGH 615 PM
EDT...

AT 536 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WINSTEADVILLE...OR ABOUT 17 MILES WEST OF SWANQUARTER...MOVING
SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PAMLICO BEACH...
SLADESVILLE......SCRANTON...GERMANTOWN.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3561 7592 3534 7628 3539 7634 3533 7641
      3543 7640 3537 7648 3551 7659 3552 7659
      3554 7648 3553 7662 3538 7657 3545 7686
      3532 7649 3522 7648 3519 7652 3545 7687
      3547 7700 3573 7637
TIME...MOT...LOC 2136Z 309DEG 11KT 3549 7660

$$

2

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at May 28, 3:59 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 28, 3:59 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
359 PM EDT WED MAY 28 2014

.SYNOPSIS...
A BACKDOOR COLD FRONT WILL DROP INTO EASTERN NORTH CAROLINA
FROM THE NORTH TONIGHT AND CONTINUE MOVING SOUTH THURSDAY. HIGH
PRESSURE NORTH OF THE GREAT LAKES FRIDAY WILL MOVE SOUTH AND BE
CENTERED OVER THE CAROLINAS MONDAY. THE HIGH WILL MOVE OFF THE
SOUTHEAST COAST TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 4 PM WED...ISOLATED ACTIVITY FIRING UP THIS AFTERNOON
ALONG THE SURFACE TROF TO THE WEST. HAVE INCLUDED A SLIGHT CHANCE
POP MAINLY WEST OF HIGHWAY 17 THROUGH EARLY EVENING. BELIEVE
THERE WILL BE A BREAK IN THE ACTIVITY THIS EVENING AS CURRENT
CONVECTION DISSIPATES WITH LOSS OF DAYTIME HEATING. SCATTERED
CONVECTION WILL ENTER THE FORECAST AREA FROM THE NORTH LATE THIS
EVENING ALONG AND AHEAD OF APPROACHING BACKDOOR FRONT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
AS OF 4 PM WED...THE FRONT IS FORECAST TO BE ACROSS THE SOUTHERN
BORDER OF THE FORECAST AREA THURSDAY MORNING AS IT CONTINUES
MOVING FURTHER SOUTH. MODELS INDICATING CONVECTION WILL CONTINUE
AFTER THE FRONT PASSES. ATMOSPHERE WILL REMAIN UNSTABLE MAINLY
OVER THE SOUTHWEST COUNTIES AND THIS IS WHERE THE BEST CHANCE FOR
ANY THUNDER WILL BE. DID NOT INCLUDE THUNDER MENTION OVER THE
NORTHEAST PORTION.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS OF 4 PM WEDNESDAY...NO CHANGES IN THE FORECAST UPPER FLOW
THROUGH THE PERIOD WITH AN AMPLIFIED BLOCKING PATTERN CONTINUING TO
PREVAIL THROUGH THE LONG TERM WITH UPPER RIDGING OVER THE CENTRAL
CONUS PLACING EASTERN NC IN PREDOMINATELY NORTHWEST FLOW ALOFT. THE
GUIDANCE CONTINUES TO SIGNAL A WET PERIOD OF WEATHER THURSDAY NIGHT
INTO FRIDAY. A BACKDOOR COLD FRONT WILL STALL JUST SOUTH OF THE
SOUTHERN PORTION OF EASTERN NC THURSDAY NIGHT INTO FRIDAY. WARM
ADVECTION ATOP A SHALLOW SURFACE BASED NORTHEAST FLOW/COOLER AIR
MASS BEHIND THE FRONT WILL PRODUCE ASCENT OF A FAIRLY MOIST AIR MASS
WITH PW VALUES UP TO 1.8 INCHES. THUS WOULD EXPECT EPISODES OF
SHOWERS/THUNDERSTORMS THROUGH MID FRIDAY AFTERNOON. CONTINUED
PREVIUOS FCST POPS OF 50% FOR THURSDAY NIGHT...AND GRADUALLY
DECREASING CHC POPS ON FRIDAY WITH DRIER AIR MASS SPREADING IN FROM
N-NE DURING THE DAY. ISOLATED SVR THREAT WILL CONTINUE ACROSS SRN
PORTIONS OF AREA INTO EARLY THURSDAY EVENING.

INITIAL SURGE OF DRIER AND COOLER AIR LATE FRIDAY AND FRIDAY NIGHT
WILL BE REINFORCED LATE SAT INTO SAT NIGHT AS UPR TROF DIGS OFF MID
ATLC COAST...RESULTING IN BELOW NORMAL TEMPS FOR WEEKEND.

SFC AND UPR RIDGE WILL BEGIN TO SLIDE S AD SE OF AREA
MONDAY...LEADING TO WARMING TEMPS AND INCREASING CHANCES FOR DIURNAL
CONVECTION TUE AND WED.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
SHORT TERM /TONIGHT AND THU/
AS OF 4 PM WED...VFR THROUGH LATE TONIGHT. ONLY ISOLATED
CONVECTION POSSIBLE THROUGH EARLY THIS EVENING...AND THIS WILL
DISSIPATE THIS EVENING WITH LOSS OF DAYTIME HEATING. SCATTERED
CONVECTION WILL MOVE IN FROM THE NORTH LATE TONIGHT AS A BACKDOOR
COLD FRONT ENTERS THE AREA FROM THE NORTH. WINDS WILL BE SOUTHWEST
THROUGHOUT THE AREA THIS EVENING BUT WILL SHIFT RATHER QUICKLY TO
NORTHEAST LATE TONIGHT AS THE FRONT PASSES. MVFR CEILINGS FORECAST
FOR ALL AREA TERMINALS AFTER 09Z BEHIND THE FRONT WITH A LIGHT
NORTHEAST WIND. SCATTERED SHOWERS POSSIBLE DURING THE DAY. BEST
CHANCE FOR THUNDER WILL BE AT OAJ WITH THE OTHER THREE TERMINALS
SEEING A RATHER STABLE AIRMASS SO ANY THUNDER WILL BE ISOLATED.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 4 PM WEDNESDAY...PERIODS OF SUB-VFR LIKELY THURSDAY NIGHT
INTO FRIDAY WITH SCT-BKN CONVECTIVE ACTIVITY OCCURRING ALONG AND
NORTH OF A COLD FRONT STALLED JUST S OF AREA. DRIER AIR IS FORECAST
TO MOVE INTO THE AREA LATE FRIDAY AND PERSIST THROUGH THE
WEEKEND...WITH VFR PREVAILING INTO MONDAY.

&&

.MARINE...
SHORT TERM /TONIGHT AND THU/
AS OF 4 PM WED...SOUTHWEST FLOW ACROSS THE MARINE ZONES THIS
EVENING WILL SHIFT RATHER QUICKLY TO NORTHEAST AS THE BACKDOOR
FRONT DROPS IN FROM THE NORTH. EXPECT WIND SHIFT EARLY THIS
EVENING OVER THE WATERS NORTH OF OREGON INLET...WITH THE WATERS
SOUTH OF CAPE LOOKOUT SEEING THE SHIFT CLOSER TO DAYBREAK
THURSDAY. PRESSURE GRADIENT IS NOT THAT TIGHT AND AM FORECASTING
WINDS NO HIGHER THAN 15 KNOTS AND SEAS NO HIGHER THAN 4 FEET.

LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 4 PM WEDNESDAY...A BACK DOOR COLD FRONT WILL BE STALLED JUST
S OF THE WATERS THURSDAY NIGHT...WITH A MINOR NE SURGE TO 15 KTS
DEVELOPING ACROSS AREA FRIDAY. A STRONGER SURGE TO 15-20 KT WILL
SPREAD N TO S ON SATURDAY AND CONTINUE INTO EARL SUNDAY. SOME GUSTS
TO 25 KNOTS LIKELY...ESPECIALLY OVER OUTER WATERS NEAR GULF STREAM.
WINDS WILL BECOME LIGHT AND VRBL SUN NIGHT WITH SFC HIGH PRES CENTER
MOVING OVER AREA....THEN SW WINDS 10-15 KT WILL DEVELOP MONDAY AS
HIGH MOVES OFF TO SE.

BLEND OF WW3 AND NWPS USED FOR SEAS DURING PERIOD. HEIGHTS MAINLY
2-4 FT S AND 3-5 FT N MOST OF PERIOD...WITH PERIOD OF 4-6 FT LIKELY
OUTER PORTIONS OF NRN AND CENTRAL WATERS WITH STRONGER NE WINDS LATE
SATURDAY INTO SUNDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...NONE.

&&

SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...JBM
AVIATION...HSA/JBM
MARINE...HSA/JBM
Hazardous weather outlook, May 28, 3:59 PM EDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
359 PM EDT WED MAY 28 2014

NCZ029-044>047-079>081-094-292000-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-PAMLICO-
359 PM EDT WED MAY 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-292000-
CARTERET-ONSLOW-
359 PM EDT WED MAY 28 2014

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-292000-
OUTER BANKS DARE-
359 PM EDT WED MAY 28 2014

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THURSDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ090>093-292000-
DUPLIN-LENOIR-JONES-CRAVEN-
359 PM EDT WED MAY 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ104-292000-
OUTER BANKS HYDE-
359 PM EDT WED MAY 28 2014

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 28, 3:39 PM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
339 PM EDT WED MAY 28 2014

NCZ092-098-282015-
JONES-ONSLOW-
339 PM EDT WED MAY 28 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW AND JONES COUNTIES
THROUGH 415 PM EDT...

AT 339 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TAYLORS CORNER...OR ABOUT 12 MILES NORTHWEST OF HALF MOON...MOVING
SOUTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PETERSBURG......
COMFORT.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

&&

LAT...LON 3498 7726 3479 7742 3495 7766 3508 7755
TIME...MOT...LOC 1939Z 299DEG 15KT 3498 7754

2
Special weather statement, May 28, 4:23 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
423 PM EDT WED MAY 28 2014

NCZ045-282130-
WASHINGTON-
423 PM EDT WED MAY 28 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS WASHINGTON COUNTY THROUGH
530 PM EDT...

AT 423 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MACKEYS...OR ABOUT 7 MILES SOUTH OF EDENTON...MOVING SOUTHEAST AT 25
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROPER...
SCUPPERNONG...CRESWELL......CENTER OF PHELPS LAKE.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3589 7637 3586 7635 3579 7640 3575 7640
      3571 7646 3589 7674 3591 7673 3595 7669
      3594 7667 3594 7665 3595 7654 3597 7649
TIME...MOT...LOC 2023Z 308DEG 23KT 3594 7661

2
Special weather statement, May 28, 4:33 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
433 PM EDT WED MAY 28 2014

NCZ092-098-282130-
JONES-ONSLOW-
433 PM EDT WED MAY 28 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW AND JONES COUNTIES
THROUGH 530 PM EDT...

AT 433 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
KELLUM...OR ABOUT 5 MILES NORTH OF PUMPKIN CENTER...MOVING SOUTHEAST
AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...KELLUM......PUMPKIN
CENTER...DEPPE...PINEY GREEN.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3485 7712 3471 7727 3485 7748 3498 7738
TIME...MOT...LOC 2033Z 304DEG 16KT 3485 7735

2
Special weather statement, May 28, 5:09 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
509 PM EDT WED MAY 28 2014

NCZ080-282145-
BEAUFORT-
509 PM EDT WED MAY 28 2014

...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT COUNTY THROUGH 545
PM EDT...

AT 509 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GOOSE CREEK STATE PARK...OR ABOUT 7 MILES EAST OF RIVER ROAD...MOVING
SOUTHEAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BATH......CORE
POINT...BAYVIEW...BAYVIEW FERRY TERMINAL...RANSOMVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3548 7665 3542 7672 3541 7677 3537 7678
      3540 7681 3540 7677 3542 7677 3544 7682
      3543 7684 3540 7682 3543 7686 3544 7684
      3546 7690 3549 7695 3556 7689
TIME...MOT...LOC 2109Z 304DEG 12KT 3549 7686

2
Special weather statement, May 28, 5:36 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
536 PM EDT WED MAY 28 2014

NCZ045-046-080-081-094-282215-
BEAUFORT-MAINLAND HYDE-PAMLICO-TYRRELL-WASHINGTON-
536 PM EDT WED MAY 28 2014

...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...TYRRELL...
WASHINGTON...MAINLAND HYDE AND BEAUFORT COUNTIES THROUGH 615 PM
EDT...

AT 536 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
WINSTEADVILLE...OR ABOUT 17 MILES WEST OF SWANQUARTER...MOVING
SOUTHEAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PAMLICO BEACH...
SLADESVILLE......SCRANTON...GERMANTOWN.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3561 7592 3534 7628 3539 7634 3533 7641
      3543 7640 3537 7648 3551 7659 3552 7659
      3554 7648 3553 7662 3538 7657 3545 7686
      3532 7649 3522 7648 3519 7652 3545 7687
      3547 7700 3573 7637
TIME...MOT...LOC 2136Z 309DEG 11KT 3549 7660

2

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:30 PM EDTSpecial Weather StatementMHXBeaufort, Duplin, Jones, Lenoir, Washington45 min
May 27, 8:48 PM EDTSevere Thunderstorm WarningMHXDuplin42 min
May 27, 10:01 PM EDTSpecial Weather StatementMHXCraven44 min
May 27, 10:46 PM EDTSpecial Weather StatementMHXCarteret44 min
May 28, 7:07 AM EDTSmall Craft AdvisoryMHX6 hr
May 28, 3:39 PM EDTSpecial Weather StatementMHXJones36 min
May 28, 4:23 PM EDTSpecial Weather StatementMHXWashington67 min
May 28, 4:30 PM EDTSevere Thunderstorm WarningMHXWashington45 min
May 28, 4:33 PM EDTSpecial Weather StatementMHXOnslow57 min
May 28, 6:15 PM EDTSpecial Weather StatementMHXBeaufort, Hyde30 min
May 28, 7:00 PM EDTSpecial Marine WarningMHX60 min
May 28, 7:05 PM EDTSpecial Marine WarningMHX55 min
May 28, 7:27 PM EDTSpecial Weather StatementMHXCarteret33 min

Nearby

Special Weather Statements in North Carolina, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.